# SDR 99ZZZX1117

- Difficulty date: January 30, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6140H
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R7803089
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Damaged
- Location: Engine Bay
- Part time: 4,442 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

A FIRE STARTED ON THE RIGHT HAND SIDE OF THE ENGINE COMPARTMENT.  APPROXIMATELY ONE INCH BELOW, A SMALL BUNDLE OF WIRES FOR THE NOSE GEAR SWITCHES.  THE INSTALLATION COVERING EACH WIRE WAS EXTREMELY BRITTLE AND CRACKING EXPOSING THE BARE WIRES.  IT APPEARS A WIRE TOUCHED ANOTHER WIRE IN THE BUNDLE SPARKING A FIRE, BELLOWING SMOKE INTO THE COCKPIT AREA AND CUTTING THE ELECTRICAL POWER TO THE GEAR DOWN SWITCH.  12-GAUGE WIRE.
